U.S. doctors online nowAsk doctors free
TX
A 28-year-old male asked:

Took metamucil for constipation and now my stool is loose. do i stop taking it for a while...and just drink lots of fluids? or take immodium ad?

1 doctor answer1 doctor weighed in
Dr. Brian Dooreck
Gastroenterology 23 years experience
Constipation : It sounds like your response to the metamucil can be improved by reducing the amount used. Fluids definitely are important especially for constipation. Imodium (loperamide) or some more antidiarrheal medications are likely to cause worsening constipation. Would be advised a complete examination and evaluation by your gastroenterologist if colonoscopy is warranted.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Jun 25, 2014

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.